MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G35532
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angioplasty using an advance 35 lp low profile balloon catheter, the balloon leaked.The physician advanced the balloon catheter into position with no difficulties.Upon the initial inflation, the balloon leaked into the vessel and failed to hold pressure.There was no angulation, vessel tortuosity, or vessel calcification noted.The device was removed and another same type device was used to complete the procedure with no further complications.No device segment remained inside of the patient.No additional procedures were needed as a result of this occurrence.No adverse effects were reported as a result of this occurrence.
 
Event or Problem Description
Additional information received 20nov2020: the balloon was being advanced to the right distal sfa, an inflation device was used to inflated the balloon with a 50/50 solution of contrast and saline, when it was found that the device would not hold pressure.After removing the device the user inflated the balloon on the surgical table and noted that there was an apparent leak at the most proximal portion of the balloon.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during an angioplasty using an advance 35 lp low profile balloon catheter, the balloon leaked.The physician advanced the balloon catheter to the right distal sfa with no difficulties.An inflation device was used to initially inflate the balloon with 50/50 contrast and saline when the balloon leaked into the vessel and failed to hold pressure.There was no angulation, vessel tortuosity, or vessel calcification noted.The device was removed and another same type device was used to complete the procedure with no further complications.Investigation ¿ evaluation.A document based investigation was performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.A device retained by cook from the same product lot was evaluated.The balloon was inflated to the rated burst pressure of 15atm, and a leak was noted from a pinhole in the proximal end of the balloon.No issues were noted to the proximal bond.The cause of the pinhole leak in the representative device is unknown.Additionally, it is unknown if the failure of the complaint device and representative device from the same lot can be traced to the same cause.A review of the device history record found one potentially related non-conformance for surface defect on the balloon.The non-conforming product was scrapped and not replaced.A review of complaint history records shows no other complaints associated with the complaint device lot.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that a definitive conclusion could not be determined.As the complaint device and representative device experienced the same failure, the product lot was contained, as other units in the lot could potentially also be affected by this issue.It is unknown if the failure of the complaint device and representative device from the same lot can be traced to the same cause.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10870296
Report Number1820334-2020-02164
Device Sequence Number2636081
Product Code LIT
UDI-Device Identifier10827002355320
UDI-Public(01)10827002355320(17)230217(10)10332055
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2023
Device Model NumberG35532
Device Catalogue NumberPTA5-35-135-5-20.0
Device Lot Number10332055
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer11/20/2020
03/22/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date11/30/2020
04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1